Hail, Harrison
- When
- June 12, 2:40 PM CST
- Where
- Harrison County, Biloxi
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.400, -88.900
Isolated strong to severe thunderstorms developed in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed in an unstable atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 12, 3:32 AM CST, 11 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 432 AM CDT TUE JUN 12 2007 .DISCUSSION... MAIN FORECAST PROBLEM WILL AGAIN BE THE POPS AND WEATHER COVERAGE TODAY. THE MODEL POPS DRASTICALLY UNDERESTIMATED YESTERDAY/S ACTIVITY FORECASTING ONLY NEAR 10 PERCENT IN THE MOS WHILE THE ACTUAL VERIFICATION WAS IN THE 40 TO 50 PERCENT RANGE ACROSS THE INLAND ZONES. THE BASIC PATTERN IS SIMILAR TODAY AS WATER VAPOR LOOPS SHOW A BLOCKY PATTERN WITH ONLY SLIGHT NORTHEASTWARD MOVEMENT OF THE SHORTWAVE TROUGH OVER THE SOUTHWEST AND A SOUTHWARD PUSH OF THE EASTERN CONUS SHORTWAVE TROUGH AND ASSOCIATED NORTHWEST UPPER JET MAX THROUGH THE TN VALLEY/GA. AT THE SURFACE...LATEST ANALYSIS SHOWS A LEFTOVER WEAK FRONT ACROSS EXTREME SOUTH MS/ADJACENT SOUTHEAST LA WITH LOWER DEWPOINTS TO THE NORTH OF THE BOUNDARY. MODELS SUGGEST THE UPPER DIVERGENCE/ DIFFLUENCE MAY NOT BE AS PRONOUNCED AS YESTERDAY...BUT WATER VAPOR LOOPS SHOW A NICE SPLIT IN THE UPPER LEVEL WINDS. GIVEN ALL THESE FACTORS...AND WITH PW/S EXPECTED TO RANGE FROM 1.5 TO 2 INCHES... WILL GO ABOVE THE MOS POPS...GENERALLY 30 PERCENT NEAR THE COAST AND 40 PERCENT INLAND FOR LATE MORNING AND AFTERNOON. REFER TO THE AVIATION SECTION FOR MORE DETAILS ON TODAY/S CONVECTION. 850 MB TEMPS FORECAST IN 19 TO 20 C RANGE WILL AGAIN SUPPORT MID 90S FOR HIGHS BEFORE CONVECTION DEVELOPS WITH SOME UPPER 90S OVER INLAND SOUTHEAST MS. KPQL WAS 100 DEGREES YESTERDAY. HEAT ADVISORIES ARE NOT WARRANTED DUE TO EXPECTED COMBINATION OF RAIN COOLED AIR BY LATE AFTERNOON AND NIGHTTIME LOWS EXPECTED IN THE UPPER 60S TO MID 70S. SOME LEFTOVER ISOLATED SHOWERS AND STORMS MAY LINGER INTO THIS EVENING...ESPECIALLY SOUTH AND WEST. WEDNESDAY INTO FRIDAY...SLOW EASTWARD PROGRESSION OF SOUTHWEST SYSTEM INTO SOUTHERN PLAINS WILL TAKE PLACE AS EAST COAST SYSTEM CONTINUES TO MOVE SOUTH. EAST COAST SYSTEM WILL BRING NOTICEABLY COOLER HIGHS TO OUR AREA DUE TO 850 MB TEMPERATURES DROPPING A FEW DEGREES. MAY HAVE SOME DRIER CONDITIONS/LOWER POPS IN SOME AREAS THROUGH THE PERIOD DUE TO NARROW MID/UPPER RIDGE SANDWICHED OVER THE AREA...BUT WILL NOT INDICATE AS DRY AS THE MODELS. CONTINUED SLOW EASTWARD PROGRESSION OF SYSTEMS OVER THE WEEKEND WILL PROBABLY MAINTAIN STATUS QUO AS FAR AS SENSIBLE WEATHER...BUT POPS SHOULD INCREASE EARLY NEXT WEEK. && .AVIATION... CONDITIONS SEEM MORE FAVORABLE FOR THUNDERSTORMS AT THE TERMINALS WHEN COMPARED TO YESTERDAYS ACTIVITY AS HIGHER MOISTURE CONTENT AND A SLIGHTLY LOWER CONVECTIVE TEMPERATURE IS IN PLAY. EXPECTING CONVECTION TO INITIATE AROUND 91F TODAY...SOME TIME AROUND 16Z AND AFTER. WET MICROBURSTS WILL BE A CONCERN AS OUTFLOW GUSTS CAN BE 35 TO 45 KT. WILL BE UPDATING TAFS AT 12Z ISSUANCE TO INDICATE TEMPO G40KT 3SM TSRA BKN025CB AT KBTR AND KMCB MAINLY FROM 16Z-20Z...KMSY FROM 18Z-22Z AND MAY LEAVE PROB30 FOR KGPT AFTER 20Z AS THAT TERMINAL SHOULD HAVE LESS CHANCE OF CONVECTION. && .MARINE... LIGHT WIND FIELD SHOULD MAINTAIN LOW SEAS FOR NEXT FIVE DAYS. CONVECTION THAT DEVELOPS OVER LAND WILL BE UTILIZING MID 90S SURFACE HEATING...THEREBY LOSING THERMAL SUPPORT UPON APPROACHING THE NEAR COASTAL WATERS. CAN NOT RULE OUT AN OUTFLOW BOUNDARY THAT MAY PENETRATE THE SOUND WATERS AND INLAND LAKES AND BAYS WITH 30-35 KT GUSTS THIS AFTERNOON...BUT THIS SHOULD WASH OUT WITHIN A FEW MILES OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... MCB 93 68 92 68 / 40 10 20 10 BTR 94 72 93 72 / 40 20 30 20 MSY 94 74 92 74 / 40 20 30 10 GPT 96 71 92 72 / 30 20 20 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1054 AM CDT TUE JUN 12 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131130- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1054 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORMS... SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA. WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS NOT EXPECTED. HOWEVER...A FEW STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...VERY HEAVY RAINFALL...AND GUSTY WINDS. ...HEAT... AFTERNOON TEMPERATURES WILL AGAIN BE ABOVE NORMAL WITH HIGHS EXPECTED IN THE MID 90S. A FEW LOCATIONS OVER INLAND SECTIONS OF THE MISSISSIPPI COASTAL COUNTIES WILL SEE HIGHS IN THE UPPER 90S. WHEN FACTORING IN HUMIDITY...HEAT INDICES WILL CLIMB INTO THE 100 TO 105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE...BUT THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH THE PERIOD. TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH MONDAY. 92/JSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 238 PM CDT TUE JUN 12 2007 MSZ077-122005- PEARL RIVER- 238 PM CDT TUE JUN 12 2007 ...STRONG THUNDERSTORM AFFECTING IN PEARL RIVER COUNTY... A STRONG THUNDERSTORM LOCATED AROUND THE POPLARVILLE AREA WILL MOVE SLOWLY SOUTH TOWARD THE MCNEIL AREA THROUGH 315 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...WIND GUSTS TO 45 MPH...AND POSSIBLY SMALL HAIL AS IT AFFECTS AREAS ALONG INTERSTATE 59 BETWEEN POPLARVILLE AND MCNEIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 238 PM CDT TUE JUN 12 2007 MSZ077-122005- PEARL RIVER- 238 PM CDT TUE JUN 12 2007 ...STRONG THUNDERSTORM AFFECTING PEARL RIVER COUNTY... A STRONG THUNDERSTORM LOCATED AROUND THE POPLARVILLE AREA WILL MOVE SLOWLY SOUTH TOWARD THE MCNEIL AREA THROUGH 315 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...WIND GUSTS TO 45 MPH...AND POSSIBLY SMALL HAIL AS IT AFFECTS AREAS ALONG INTERSTATE 59 BETWEEN POPLARVILLE AND MCNEIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 311 PM CDT TUE JUN 12 2007 MSZ077-080-122040- HANCOCK-PEARL RIVER- 311 PM CDT TUE JUN 12 2007 ...STRONG THUNDERSTORM AFFECTING PEARL RIVER COUNTY... A STRONG THUNDERSTORM LOCATED BETWEEN MCNEIL AND POPLARVILLE WILL CONTINUE TO MOVE SLOWLY SOUTH INTO SOUTHERN PEARL RIVER COUNTY AND NORTHERN HANCOCK COUNTY THROUGH 4 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...HEAVY DOWNPOURS OF RAIN...POSSIBLY SMALL HAIL AS IT AFFECTS AREAS FROM MCNEIL TO PICAYUNE AND LOCATIONS WEST OF NECAISE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 334 PM CDT TUE JUN 12 2007 LAZ067-122110- LOWER LAFOURCHE- 334 PM CDT TUE JUN 12 2007 ...STRONG THUNDERSTORM AFFECTING THE GALLIANO AREA... A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT AREAS FROM GALLIANO TO LEEVILLE THROUGH 415 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...HEAVY DOWNPOURS OF RAIN... AND POSSIBLY SMALL HAIL. LOCALIZED FLOODING OF SOME ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH THIS STORM.
The Mobile radar (KMOB), 70 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A forty foot trailer was blown about 40 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45433, 45434.